MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125SOLID145
Medical Device Problem Codes Difficult to Remove (1528); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the diamondback 360 peripheral orbital atherectomy device (oad) was being used for treatment of the left peroneal artery (pt) through common femoral artery (cfa) access.While spinning, the oad made an audible sound (bogged down) and could not be retracted over the viperwire advance guide wire; it seemed the oad/crown was stuck on the viperwire.It was unknown if the oad led lights were lit when the oad stalled.Everything had to be pulled out.Ex vivo there was no physical damage observed on the oad driveshaft or viperwire.The physician attempted to rewire the peroneal artery to treat the dissection unsuccessfully - the lesion was in anterior tibial artery.There was no flow when an image was obtained in peroneal artery when the oad and viperwire were removed.During final angiogram, some flow was noted in peroneal artery but was not complete to the foot.The procedure was completed with intravascular lithotripsy (ivl) and percutaneous transluminal angioplasty (pta).The patient was stable.It was believed the oad stalled in a dissection area in peroneal artery, however, this was not confirmed.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis was performed on the returned device.The reported orbital atherectomy device (oad) stalling was confirmed.The reported oad stuck on the guide wire could not be confirmed.The guide wire was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported oad stalling appears to be related to circumstances of the procedure.The oad was returned with biological material accumulated on the driveshaft near the crown.The cause of the accumulation is unknown.An in-house test guide wire was able to pass through the device.Detailed analysis showed that the oad experienced a stall event during the procedure.The relationship (if any) between the stall event and the reported patient effects is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6 (codes 4755, 4118, 3233, and 11 no longer apply).
 
Event or Problem Description

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24682245
Report Number3004742232-2026-00059
Device Sequence Number18573493
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)261231(10)559646-1
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number559646-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American